MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 LATEX FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 LATEX FOLEY CATHETER
Model Number 0165GL16
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that upon deflation of the foley catheter, the tip of the catheter was not present and believed to have been broken off inside of the patient.X-ray and cystogram were performed but the tip was not located.Upon receipt of sample, investigators found catheter to be incorrect measurement measuring as an 18fr.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing related.The device measured 18 fr.The specification requires the device measure 16 +/- 1 french.The device did not meet specifications for french size.Potential root causes for the reported issue could be "machine malfunction, operator error, program error, and/or machine fault".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The labeling review could not be done as only the manufacturing lot number was given.The catheter is manufactured in moncks and the sent to be placed in single strip packs, trays, and product subassemblies with various labeling.As the corporate lot number or tray product catalog # is not given it is unknown which labeling the user received.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LATEX FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8567958
Report Number1018233-2019-02238
Device Sequence Number2191457
Product Code EZC
UDI-Device Identifier00801741046216
UDI-Public(01)00801741046216
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model Number0165GL16
Device Catalogue Number0165GL16
Device Lot NumberMCCV3088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1